Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 50, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2013, 11:22 AM CDT for Brown County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 11:22 AM CDT (16:22 UTC)
- Expired
- May 19, 2013, 12:00 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brown County, IL
The radar
The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 11:36 AM CDT | HAIL 0.5 | Mount Sterling, IL | |
| May 19, 11:43 AM CDT | HAIL 1 | 5 S Mount Sterling, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS53 KLSX 191622
SVRLSX
ILC009-191700-
/O.NEW.KLSX.SV.W.0050.130519T1622Z-130519T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 AM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL NOON CDT
* AT 1118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUCKHORN...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN...MOUNT STERLING...MOUND STATION...VERSAILLES...
COOPERTOWN...RIPLEY AND LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4010 9069 4008 9070 4008 9067 4005 9067
4003 9065 4003 9060 3999 9060 3999 9052
3997 9050 3992 9053 3988 9058 3984 9057
3984 9092 4008 9091 4011 9077 4011 9072
TIME...MOT...LOC 1622Z 247DEG 28KT 3991 9083
HAIL...1.00IN
WIND...60MPH
$$
BYRD3 follow-up statements
288
WWUS53 KLSX 191635
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1135 AM CDT SUN MAY 19 2013
ILC009-191700-
/O.CON.KLSX.SV.W.0050.000000T0000Z-130519T1700Z/
BROWN IL-
1135 AM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN COUNTY
UNTIL NOON CDT...
AT 1133 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF MOUNT STERLING TO 8 MILES
SOUTHEAST OF BUCKHORN...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERSAILLES...RIPLEY...COOPERTOWN AND LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4010 9069 4008 9070 4008 9067 4005 9067
4003 9065 4003 9060 3999 9060 3999 9052
3997 9050 3992 9053 3988 9058 3984 9057
3984 9092 4008 9091 4011 9077 4011 9072
TIME...MOT...LOC 1635Z 257DEG 18KT 4008 9078 3983 9075
HAIL...1.00IN
WIND...60MPH
$$
GLASS618
WWUS53 KLSX 191646
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 AM CDT SUN MAY 19 2013
ILC009-191700-
/O.CON.KLSX.SV.W.0050.000000T0000Z-130519T1700Z/
BROWN IL-
1146 AM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN COUNTY
UNTIL NOON CDT...
AT 1143 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF MOUNT STERLING TO 7 MILES WEST
OF MEREDOSIA...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 5 MILES
SOUTH OF MOUNT STERLING.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERSAILLES...RIPLEY...COOPERTOWN AND LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4010 9069 4008 9070 4008 9067 4005 9067
4003 9065 4003 9060 3999 9060 3999 9052
3997 9050 3992 9053 3988 9058 3984 9057
3984 9081 4010 9084 4011 9077 4011 9072
TIME...MOT...LOC 1645Z 257DEG 18KT 4007 9073 3984 9069
HAIL...1.00IN
WIND...60MPH
$$
GLASS119
WWUS53 KLSX 191658
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CDT SUN MAY 19 2013
ILC009-191708-
/O.EXP.KLSX.SV.W.0050.000000T0000Z-130519T1700Z/
BROWN IL-
1158 AM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY WILL EXPIRE AT
NOON CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4010 9069 4008 9070 4008 9067 4005 9067
4003 9065 4003 9060 3999 9060 3999 9052
3997 9050 3992 9053 3988 9058 3984 9057
3984 9081 4010 9084 4011 9077 4011 9072
TIME...MOT...LOC 1658Z 257DEG 18KT 4008 9065 3985 9061
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:55 AM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, May 19, 2:55 AM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 255 AM CDT SUN MAY 19 2013 .SHORT TERM...(THROUGH WEDNESDAY) ISSUED AT 253 AM CDT SUN MAY 19 2013 ACTIVE WEATHER PATTERN EXPECTED THROUGH WEDNESDAY IN RESPONSE TO A SERIES OF SHORTWAVES MOVING ACROSS THE REGION AS AN UPPER LOW/TROF MOVES FROM THE CENTRAL PLAINS TO THE UPPER MISSISSIPPI RIVER VALLEY. SEVERAL ROUNDS OF SEVERE THUNDERSTORMS APPEAR LIKELY TO OCCUR...WITH THE POTENTIAL OF LARGE HAIL...DAMAGING WINDS AND TORNADOES. WARM FRONT IS CURRENTLY LOCATED TO OUR SOUTHWEST AND LINEAR CONVECTION FROM THE PLAINS CONTINUES TO DECAY AS IT MOVES INTO WESTERN MISSOURI. PLENTY OF LOW LEVEL STRATUS AND DEBRIS CLOUDS FROM WESTERN CONVECTION COVER THE CWA EARLY THIS MORNING. POTENTIAL FOR A WARM DAY WITH 850MB TEMPERATURES RISING ABOVE +20C...BUT RESIDUAL CLOUD COVER AND LIFTING WARM FRONT HAS ME CAUTIOUS ABOUT GOING TOO WARM. HAVE GENERALLY FORECAST HIGHS IN THE MIDDLE TO UPPER 80S...WHICH IS IN LINE WITH LATEST MOS GUIDANCE. SHORT TERM MODEL GUIDANCE CONTINUES TO SHOW ISOLATED TO SCATTERED CONVECTION DEVELOPING ALONG AND NORTH OF THE ADVANCING WARM FRONT...AND LIKELY SOME RESIDUAL BOUNDARY PUSHING EAST FROM THE DECAYING CONVECTION. 0-6KM BULK SHEAR AND CAPE OF 2000-3000 K/JG WOULD SUPPORT MULTICELL DEVELOPMENT AND THE POTENTIAL OF SOME MARGINAL SEVERE HAIL REPORTS IF INITIATION OCCURS. THINK THIS WILL MAINLY BE ALONG AND EAST OF THE MISSISSIPPI RIVER. ATTENTION WILL ONCE AGAIN TURN TO OUR WEST LATE THIS EVENING AS SEVERE CONVECTION IS EXPECTED TO DEVELOP ACROSS EASTERN KANSAS AND WESTERN MISSOURI...EVENTUALLY DEVELOPING INTO A LINE AND MOVING EAST TOWARD THE WESTERN CWA BY LATE EVENING. MAIN THREAT WITH THIS CONVECTION WOULD BE DAMAGING WIND GUSTS. LINE OF CONVECTION WILL WEAKEN AS IT MOVES FURTHER EAST TOWARD THE MISSISSIPPI RIVER BY EARLY MORNING WITH LOSS OF INSTABILITY. ATMOSPHERE SHOULD EASILY RESET FOR MONDAY...WITH THE POTENTIAL FOR A MAJOR SEVERE WEATHER OUTBREAK TO OCCUR ACROSS AT LEAST THE WESTERN HALF OF THE CWA DURING THE AFTERNOON AND EVENING HOURS. INSTABILY/SHEAR COMBINATION IS SUPPORTIVE OF SUPERCELLS WITH LARGE HAIL...DAMAGING WIND AND TORNADOES. STILL SOME UNCERTAINTY REGARDING CONVECTIVE TRENDS FOR TUESDAY AND WEDNESDAY...BUT COULD SEE TWO MORE ACTIVE DAYS GIVEN POSITION OF THE LONGWAVE TROF TO OUR NORTHWEST AND APPROACHING COLD FRONT. ONCE AGAIN...SHEAR/INSTABILITY COMBINATION SUPPORTS SUPERCELLS. COLD FRONT SHOULD FINALLY MOVE THROUGH THE CWA BY WEDNESDAY NIGHT...ENDING THE SEVERE WEATHER THREAT. CVKING .LONG TERM...(THURSDAY THROUGH SATURDAY) ISSUED AT 253 AM CDT SUN MAY 19 2013 A REINFORCING COLD FRONT WILL PROVIDE ENOUGH LIFT FOR AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY. HIGH PRESSURE RIDGE IN ITS WAKE SHOULD BRING AT LEAST A COUPLE DRY DAYS TO THE CWA FRIDAY AND SATURDAY BEFORE RETURN FLOW BRINGS INCREASED CHANCES OF THUNDERSTORMS BACK INTO THE FORECAST FOR THE LATTER HALF OF THE MEMORIAL DAY WEEKEND. TEMPERATURES WILL REMAIN SEASONAL WITH HIGHS IN THE 70S AND LOWS IN THE 50S. CVKING && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1147 PM CDT SAT MAY 18 2013 AN AREA OF STRATUS HAD REACHED KCOU AND WAS MOVING NEWD AT TAF ISSUANCE. THIS CLOUD DECK MAY PRODUCE BRIEF PDS OF MVFR CIGS AT METRO AREA TAF SITES. SCT SHOWERS MAY AFFECT THE TERMINALS TOWARDS DAYBREAK HOWEVER THE BEST PCPN CHCS WILL BE TOWARDS OR BEYOND THE END OF THE 24HR TAF PD. SELY WINDS WILL TURN SLY AND GUST TO AROUND 20 KTS DURING THE AFTN. SPECIFICS FOR KSTL...AN AREA OF STRATUS WAS MOVING NEWD TOWARDS THE TERMINAL AND MAY PRODUCE A BRIEF PD OF MVFR CIGS BEFORE 09Z HOWEVER THE OBS ACROSS THE PORTION OF THE STRATUS HEADED TOWARDS KSTL WAS GENERALLY VFR AT TAF ISSUANCE. SCT SHOWERS MAY AFFECT THE TERMINAL TOWARDS DAYBREAK HOWEVER THE BEST PCPN CHCS WILL BE TOWARDS THE END OF THE 30HR TAF PD. SELY WINDS WILL TURN SLY AND GUST TO AROUND 20 KTS DURING THE AFTN. KANOFSKY && .PRELIMINARY POINT TEMPS/POPS... SAINT LOUIS 89 74 87 67 / 30 40 50 80 QUINCY 86 67 84 66 / 30 70 50 70 COLUMBIA 87 67 83 65 / 10 60 60 80 JEFFERSON CITY 87 67 85 65 / 10 60 60 80 SALEM 86 70 87 70 / 30 30 30 60 FARMINGTON 86 69 85 68 / 20 30 30 80 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 19, 3:23 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 323 AM CDT SUN MAY 19 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 323 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WARM FRONT LIFTS NORTHEAST ACROSS THE REGION. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. A LINE OF THUNDERSTORMS WILL MOVE INTO CENTRAL AND NORTHEAST MISSOURI LATE THIS EVENING AND TOWARD EAST CENTRAL MISSOURI AFTER MIDNIGHT. THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LATEST MODEL DATA CONTINUES TO SUGGEST THE POTENTIAL FOR A SEVERE THUNDERSTORM OUTBREAK MONDAY AFTERNOON AND EVENING ACROSS MISSOURI. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THUNDERSTORMS ARE LIKELY AGAIN TUESDAY AND TUESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY ALSO BECOME SEVERE. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Special weather statement, May 19, 9:55 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 955 AM CDT SUN MAY 19 2013 MOZ041-050-191545- BOONE MO-CALLAWAY MO- 955 AM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CALLAWAY AND SOUTHEASTERN BOONE COUNTIES UNTIL 1045 AM CDT... AT 953 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE MYKEE...OR 5 MILES NORTHWEST OF HOLTS SUMMIT...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FULTON... NEW BLOOMFIELD... KINGDOM CITY... AUXVASSE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BYRD
Special weather statement, May 19, 10:42 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1042 AM CDT SUN MAY 19 2013 ILZ095-096-191615- ADAMS IL-BROWN IL- 1042 AM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BROWN AND SOUTHEASTERN ADAMS COUNTIES UNTIL 1115 AM CDT... AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF PAYSON...OR 12 MILES EAST OF QUINCY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMP POINT... CLAYTON... GOLDEN... BUCKHORN... MOUNT STERLING... BYRD
Special weather statement, May 19, 11:05 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1105 AM CDT SUN MAY 19 2013 ILZ096-097-191645- BROWN IL-PIKE IL- 1105 AM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN AND PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 1145 AM CDT... AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BARRY...OR 10 MILES WEST OF PITTSFIELD...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PITTSFIELD... BAYLIS... GRIGGSVILLE... PERRY... VERSAILLES... BYRD
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.